Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suggest treatment for excessive sweating followed by cold and shivering

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2004
Answered : 2138 Questions
Question
I have had several occasions when I sweat excessively but feel cold and cannot control shivering. I also have a sharp pain in between my shoulder blades that persists for days but varies in severity. The two don't always occur together
Posted Sat, 23 Aug 2014 in Elderly Problems
 
 
Answered by Dr. Prakash H Muddegowda 3 hours later
Brief Answer:
More history and investigations report necessary.

Detailed Answer:
Hi XXXXXXX
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.

Looking at your query and clinical symptoms, I think both may be not related.

1. Sweating and feeling cold, implies sympathetic dysfunction. However, as you do not have other symptoms like gastrointestinal hypermotility.
Do you suffer from diabetes mellitus (any tests done) or thyroid hormone abnormalities (Thyroid profile). These usually cause symptoms specifically with hypoglycemia. If you can elaborate more chronic diseases, if you have and also medications to rule out side effects, I can try to help you more.

2. The sharp pain, appears to be muscle related. Possibly due to abnormal posture. Back strengthening is necessary. You can try back exercises and proper posture.

If you can attach any tests you have and give more details regarding medical history and medication history, I will try to help you. If there were any diagnosis previously done or present treatment, do add. It will be easy to be more specific.

Any further queries, happy to help again.

Dr. Prakash HM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Geriatics

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor